The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

amoxicillin sensitivity

Jun 19, 2001

My doctor put me on Augmentin (amoxicillin/clavulanate) a few days ago to help treat itchy boils on my beard line and buttocks (possible staph). I have a history of sulfa sensitivity which I was desensitized to. My problem is I have felt malaise and pressure headaches since I was on Augmentin for one day which was not present before. Last night, I had a night sweat. Should I just stay on Augmentin hoping this will subside? Do the side effects go away? My VL is 78,000 and CD4 are under 20.


Response from Dr. Bartlett

Augmentin is not related to any of the sulfa drugs, so I feel confident that your symptoms are not due to sulfa allergy. The malaise, headache and night sweat could be due to the Augmentin, or could be present for another reason. I suggest calling your health care provider if these symptoms persist.

Switching Meds
Trizivir - Side effects?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint